MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® PLUS CITRATE TUBE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® PLUS CITRATE TUBE; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 363048
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd vacutainer® plus citrate tube, 5 tubes were overfilled and rejected by their automated instrument.Samples were recollected.There was no other health impact or consequences reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 11-jun-2025 investigation summary bd received 22 samples for investigation.Out of these, 20 samples underwent functional testing for draw volume and all tubes tested within specification requirements.Sufficient volume is achieved when the blood draw falls above the minimum fill indicator and below the bottom of the shield.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: overfill.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PLUS CITRATE TUBE
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22101099
Report Number9617032-2025-00949
Device Sequence Number8354162
Product Code JKA
UDI-Device Identifier50382903630481
UDI-Public(01)50382903630481(11)250204(17)251031(10)5035590
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number363048
Device Lot Number5035590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown